Thunderstorm Wind, Grant
- When
- August 9, 7:57 PM EST to 8:02 PM EST
- Where
- Grant County, Dry Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -84.580
Trees and power lines were downed.
Severe thunderstorms developed during the evening as an upper level disturbance moved through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Severe thunderstorms developed during the evening as an upper level disturbance moved through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 9, 7:38 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 838 PM EDT THU AUG 9 2007 .SYNOPSIS... A COLD FRONT WILL PASS SOUTHEAST ACROSS THE REGION TONIGHT BRINGING SHOWERS AND THUNDERSTORMS AHEAD OF IT. HIGH PRESSURE WILL BUILD INTO THE LOWER GREAT LAKES AND OHIO VALLEY FRIDAY AND FRIDAY NIGHT. THIS HIGH WILL BRING SOMEWHAT COOLER AND DRIER AIR TO THE REGION. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CONVECTION IS BEGINNING TO WIND DOWN AS PREFRONTAL WAVE MOVES EAST AND INSTABILITY DECREASES WITH LOSS OF DAYTIME HEATING. HAVE UPDATED THE ZONES TO REMOVE SEVERE THUNDERSTORM WATCH 575. HAVE ALSO CANCELLED HEAT ADVISORIES/EXCESSIVE HEAT WARNINGS AS TEMPERATURES WILL CONTINUE TO COOL OVERNIGHT...AND HEAT INDEX VALUES IN EXCESS OF 100 DEGREES ARE NO LONGER EXPECTED. WITH ALL THE RECENT RAINS...FOG MAY BECOME AN ISSUE OVERNIGHT. WILL ADDRESS THIS POTENTIAL PROBLEM WITH NEXT UPDATE LATER THIS EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... SFC HIGH PRESSURE WILL BUILD ACRS THE GREAT LAKES AND LOWER OHIO VALLEY REGION FRIDAY AND FRIDAY NIGHT. THE HIGH WILL BRING SOMEWHAT COOLER AND DRIER AIR WITH IT. HAVE TAKEN A BLEND OF THE MAV/MET VALUES...WHICH YIELD HIGHS IN THE UPPER 80S NORTH TO THE LOWER 90S SOUTH AND SOUTHWEST. OVERNIGHT LOWS FRIDAY NIGHT WILL RANGE FROM THE LOWER TO MID 60S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SURFACE RIDGING WILL BE IN PLACE ACROSS THE ERN GREAT LAKES INTO THE OHIO VALLEY AT THE BEGINNING OF THE EXTENDED. THIS FEATURE MOVES EAST TO THE ATLANTIC COAST BY SUNDAY AS MIDLEVEL RIDGE MOVES OVERHEAD. THIS PLACES CWA IN QUICK RETURN SOUTHERLY FLOW BY SUNDAY. GFS WARMS H8 TEMPS VERY AGGRESSIVELY TO 25C ON SUNDAY...RESULTING IN TEMPS IN THE UPPER 90S PER 12Z MEX GUIDANCE. WITH FRONT APPROACHING FROM THE NORTH ON SUNDAY...COULD SEE COMPRESSIONAL HEATING BRINGING A QUICK WARMUP...BUT GFS TEMPS SEEM OVERDONE. THEREFORE TRENDED MEX NUMBERS DOWN CLOSER TO MEN GUIDANCE WITH HIGHS IN THE LOW TO MID 90S ON SUNDAY. STILL UNCERTAINTIES IN TIMING WITH WEAK FRONT EARLY NEXT WEEK. GFS IS THE QUICKEST OF THE NCEP ENSEMBLE BRINGING FROPA OVERNIGHT SUNDAY. FOR NOW MAINTAINED SLOWER TIMING WITH FROPA ON MONDAY FOR CONSISTENCY. ALSO ADDED CHANCE POPS TO THE NORTH SUNDAY NIGHT AND MONDAY WITH FROPA BECOMING MORE CERTAIN. TRENDED FCST TOWARD 00Z GFS ENS MEAN FOR THE REMAINDER OF THE EXTENDED FORECAST. WITH NWRLY UPPER FLOW NEXT WEEK...TIMING OF ANY PRECIP CHANCES IS TOO DIFFICULT THIS FAR OUT AND WILL MAINTAIN DRY FORECAST TUES-THURS. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... CONVECTION IS BEGINNING TO WIND DOWN AS PREFRONTAL WAVE MOVES EAST AND INSTABILITY DECREASES WITH LOSS OF DAYTIME HEATING. KEPT CB OR THUNDERSTORMS FOR 1 TO 2 HOURS FOR RESIDUAL ACTIVITY. MVFR MIST MAY FORM IN PERSISTENT LOW LEVEL MOISTURE LATE TONIGHT SO KEPT FROM PREVIOUS FORECAST. REST OF TAFS VFR WITH HIGH PRESSURE MOVING IN. OUTLOOK...NO SIG WX EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 832 PM EDT THU AUG 9 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 832 PM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT AN ISOLATED SEVERE THUNDERSTORM MAY OCCUR BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
658 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG RICHMOND 39.83N 84.89W
08/09/2007 WAYNE IN EMERGENCY MNGR
TWO TREES BLOWN DOWN IN SOUTH RICHMOND. POWER LINES ALSO
DOWN.
&&
SFHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 SW MOUNT STERLING 39.71N 83.28W
08/09/2007 MADISON OH TRAINED SPOTTER
MANY CROPS BENT OVER BY STRONG WINDS. FLAGPOLES WERE ALSO
BLOWN DOWN.
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL WASHINGTON COURT HOUSE 39.54N 83.43W
08/09/2007 E0.75 INCH FAYETTE OH TRAINED SPOTTER
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL LOGAN 39.54N 82.40W
08/09/2007 E0.75 INCH HOCKING OH PUBLIC
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG DARBYVILLE 39.70N 83.11W
08/09/2007 PICKAWAY OH LAW ENFORCEMENT
CENTRAL AND EASTERN COUNTYWIDE WIND DAMAGE DUE TO
NUMEROUS TREES AND POWER LINES DOWNED.
&&
SAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 S LUMBERTON 39.54N 83.85W
08/09/2007 CLINTON OH NWS EMPLOYEE
TWO TREES AND NUMEROUS LARGE LIMBS BLOWN DOWN.
0725 PM TSTM WND DMG CIRCLEVILLE 39.60N 82.94W
08/09/2007 PICKAWAY OH LAW ENFORCEMENT
CONTINUED COUNTYWIDE WIND STORM DAMAGE WITH NUMEROUS
TREES AND POWER LINES DOWNED.
0730 PM TSTM WND DMG PICKERINGTON 39.89N 82.77W
08/09/2007 FAIRFIELD OH LAW ENFORCEMENT
TREES AND LARGE LIMBS DOWNED.
&&
HATZOSThe Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees and power lines were downed.
Large tree limbs were knocked down.
Trees were knocked down. A roof was peeled off of a garage along Northcutt Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55860, 55861, 55862.